Table of Content

Open Access iconOpen Access

ARTICLE

An iterative MFS algorithm for the Cauchy problem associated with the Laplace equation

Liviu Marin1

Institute of Solid Mechanics, Romanian Academy, 15 Constantin Mille, Sector 1, P.O.Box 1-863, 010141 Bucharest, Romania. Tel./Fax:+40-(0)21-3126736. E-mails: marin.liviu@gmail.com; liviu@imsar.bu.edu.ro

Computer Modeling in Engineering & Sciences 2009, 48(2), 121-154. https://doi.org/10.3970/cmes.2009.048.121

Abstract

We investigate the numerical implementation of the alternating iterative algorithm originally proposed by ` 12 ` 12 `$12 `&12 `#12 `^12 `_12 `%12 `~12 *Kozlov91 in the case of the Cauchy problem for the two-dimensional Laplace equation using a meshless method. The two mixed, well-posed and direct problems corresponding to every iteration of the numerical procedure are solved using the method of fundamental solutions (MFS), in conjunction with the Tikhonov regularization method. For each direct problem considered, the optimal value of the regularization parameter is chosen according to the generalized cross-validation (GCV) criterion. An efficient regularizing stopping criterion which ceases the iterative procedure at the point where the accumulation of noise becomes dominant and the errors in predicting the exact solutions increase, is also presented. The iterative MFS algorithm is tested for Cauchy problems associated with the Laplace operator in various two-dimensional geometries to confirm the numerical convergence, stability and accuracy of the method.

Keywords


Cite This Article

APA Style
Marin, L. (2009). An iterative MFS algorithm for the cauchy problem associated with the laplace equation. Computer Modeling in Engineering & Sciences, 48(2), 121-154. https://doi.org/10.3970/cmes.2009.048.121
Vancouver Style
Marin L. An iterative MFS algorithm for the cauchy problem associated with the laplace equation. Comput Model Eng Sci. 2009;48(2):121-154 https://doi.org/10.3970/cmes.2009.048.121
IEEE Style
L. Marin, "An iterative MFS algorithm for the Cauchy problem associated with the Laplace equation," Comput. Model. Eng. Sci., vol. 48, no. 2, pp. 121-154. 2009. https://doi.org/10.3970/cmes.2009.048.121



cc This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 1181

    View

  • 908

    Download

  • 0

    Like

Share Link